MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PICC KIT: 1-L 4.5 FR X 55 CM VPS; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW PICC KIT: 1-L 4.5 FR X 55 CM VPS; INTRODUCER, CATHETER
Model Number IPN911881
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
During a picc insertion, the nurse began to peel away the glidethru sheath and half of the top portion of the sheath broke off prematurely.The rest of the sheath remained in place.No patient injury or complication reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual sample was not returned; however, the customer provided one photo for analysis.The photo confirmed that peel-away sheath did not split correctly.However, a full visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator or tissue dilator as this can lead to vessel perforation and bleeding.Do not withdraw tissue dilator until the sheath is well within vessel to reduce the risk of damage to sheath tip." the customer report of a sheath tearing incorrectly was confirmed by visual inspection of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC KIT: 1-L 4.5 FR X 55 CM VPS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11382113
Report Number1036844-2021-00029
Device Sequence Number4037601
Product Code DYB
UDI-Device Identifier10801902134988
UDI-Public10801902134988
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberIPN911881
Device Catalogue NumberASK-45541-VFH
Device Lot Number23F20H0344
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1